Alert archive / New York / Wind Chill Warnings in 2007

Wind Chill Warning 1, NWS Albany, NY

January 25, 20074 counties in New York; Windham County, Vermont

NWS Albany, NY issued this wind chill warning at Jan 25, 2007, 4:07 AM EST for 4 counties in New York; Windham County, Vermont. It took effect at Jan 25, 2007, 4:13 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2007, 4:07 AM EST (09:07 UTC)
In effect from
Jan 25, 2007, 4:13 PM EST
Expired
Jan 26, 2007, 10:59 AM EST
In force
19 hr
Issued by
NWS Albany, NY

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY, Windham County, VT

The radar

The Albany radar (KENX), 85 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KALY 250907
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
407 AM EST THU JAN 25 2007

NYZ032-033-042-082-252200-
/O.UPG.KALY.WC.A.0001.070126T0500Z-070126T1700Z/
/O.NEW.KALY.WC.W.0001.070126T0500Z-070126T1700Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
407 AM EST THU JAN 25 2007

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST FRIDAY...
...WIND CHILL WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

AN AREA OF LOW PRESSURE WILL MOVE EAST OF SOUTHEASTERN NEW
ENGLAND THIS AFTERNOON. AN ARCTIC AIR MASS WILL BUILD IN SOUTH
OF HUDSON BAY TONIGHT OVER UPSTATE NEW YORK. THE FRIGID AIR
MASS WILL PRODUCE LOW TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO
OVER NORTHERN HERKIMER...HAMILTON...NORTHERN FULTON AND NORTHERN
WARREN COUNTIES. THE WINDS WILL BE FROM THE NORTHWEST AT 10 TO 20
MPH. THE EXTREMELY COLD TEMPERATURES COMBINED WITH THE WINDS MAY
POTENTIALLY PRODUCE WIND CHILL TEMPERATURES OF 30 TO 40 DEGREES
BELOW ZERO FRIDAY MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013>015-252200-
/O.NEW.KALY.WC.Y.0002.070126T0500Z-070126T1700Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
407 AM EST THU JAN 25 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
FRIDAY. 

AN AREA OF LOW PRESSURE WILL MOVE EAST OF SOUTHEASTERN NEW
ENGLAND THIS AFTERNOON. AN ARCTIC AIR MASS WILL BUILD IN SOUTH
OF HUDSON BAY TONIGHT OVER UPSTATE NEW YORK. THE FRIGID AIR
MASS WILL PRODUCE LOW TEMPERATURES OF AROUND 5 BELOW ZERO TO 5
ABOVE ZERO OVER THE MOHAWK AND SCHOHARIE VALLEYS...THE LAKE
GEORGE AND SARATOGA REGION...SOUTHERN VERMONT...THE BERKSHIRES...
CAPITAL DISTRICT...CATSKILLS...TACONICS AND NORTHWEST CONNECTICUT.
THE WINDS WILL BE FROM THE NORTHWEST AT 10 TO 20 MPH...WITH SOME
GUSTS ABOVE 30 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS. THE
EXTREMELY COLD TEMPERATURES COMBINED WITH THE WINDS MAY
POTENTIALLY PRODUCE WIND CHILL TEMPERATURES OF 15 TO 30 DEGREES
BELOW ZERO FRIDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
3 follow-up statements
000 
WWUS41 KALY 252113
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
413 PM EST THU JAN 25 2007

AN AREA OF LOW PRESSURE WILL CONTINUE TO DEEPEN OFF THE COAST OF
NEW ENGLAND AND PRODUCE NORTH TO NORTHWEST WIND 10 TO 25 MPH. THIS
WIND WILL CONTINUE TO PIPE ARCTIC AIR INTO THE REGION. THE
COMBINATION OF FORECAST LOW TEMPERATURES AROUND ZERO FROM ALBANY
SOUTH...AND WELL BELOW ZERO NORTH AND WEST OF ALBANY...WILL
PRODUCE DANGEROUSLY COLD WIND CHILLS. 


VTZ014-261000-
/O.UPG.KALY.WC.Y.0002.070126T0500Z-070126T1700Z/
/O.EXA.KALY.WC.W.0001.070126T0500Z-070126T1700Z/
WESTERN WINDHAM-
INCLUDING THE CITIES OF...JACKSONVILLE...NEWFANE
413 PM EST THU JAN 25 2007

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST FRIDAY...
...WIND CHILL ADVISORY NO LONGER IN EFFECT...


THE NATIONAL WEATHER SERVICE IN ALBANY HAS UPGRADED THE WIND CHILL
ADVISORY TO A WARNING OVER WESTERN WINDHAM COUNTY...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL
VALUES...AROUND 30 BELOW ZERO OR LOWER. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUT TONIGHT OR EARLY FRIDAY...MAKE SURE TO
INCLUDE A HAT...MITTENS AND DRESS IN LAYERED CLOTHING. CARRY A CAR
SURVIVAL KIT INCLUDING A FULLY CHARGED CELL PHONE.

$$

NYZ032-033-042-082-261000-
/O.CON.KALY.WC.W.0001.070126T0500Z-070126T1700Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
413 PM EST THU JAN 25 2007

...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY FOR THE SOUTHERN ADIRONDACKS.  

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL
VALUES...AROUND 30 BELOW ZERO OR LOWER. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN.

IF YOU MUST VENTURE OUTSIDE TONIGHT OR EARLY FRIDAY...BE SURE TO HAVE
MITTENS...A HAT AS WELL DRESS IN LAYERED CLOTHING. ALSO...CARRY A
SURVIVAL KIT IN THE CAR...INCLUDING A FULLY CHARGED CELL PHONE.


$$

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013-015-261000-
/O.CON.KALY.WC.Y.0002.070126T0500Z-070126T1700Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
413 PM EST THU JAN 25 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY FOR THE MOHAWK VALLEY...CATSKILLS...GREATER
CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...TACONICS AND MID HUDSON
VALLEY. THE WIND CHILL ADVISORY REMAINS IN EFFECT FOR BENNINGTON
COUNTY AND CONNECTICUT RIVER VALLEY OF VERMONT...BERKSHIRES AND
NORTHWEST CONNECTICUT AS WELL.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...IN THE MINUS 15 TO
MINUS 29 BELOW RANGE. THESE WIND CHILL EQUIVALENT TEMPERATURES WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES...AS WELL AS LAYERED CLOTHING.

$$
000 
WWUS41 KALY 260918
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
418 AM EST FRI JAN 26 2007

AN AREA OF LOW PRESSURE WILL CONTINUE TO DEEPEN WELL OFF THE
COAST OF NEW ENGLAND AND PRODUCE NORTH TO NORTHWEST WIND 10 TO 25
MPH. THIS WIND WILL CONTINUE TO PIPE ARCTIC AIR INTO THE REGION.
THE COMBINATION OF TEMPERATURES AROUND ZERO FROM ALBANY
SOUTH...AND WELL BELOW ZERO NORTH AND WEST OF ALBANY...WILL
PRODUCE DANGEROUSLY COLD WIND CHILLS THIS MORNING.

NYZ032-033-042-082-VTZ014-261700-
/O.CON.KALY.WC.W.0001.000000T0000Z-070126T1700Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD...JACKSONVILLE...NEWFANE
418 AM EST FRI JAN 26 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES...
AROUND 30 BELOW ZERO OR LOWER. THIS WILL RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.

IF YOU MUST VENTURE OUTSIDE TONIGHT OR EARLY FRIDAY...BE SURE TO
HAVE MITTENS...A HAT AS WELL DRESS IN LAYERED CLOTHING. ALSO...
CARRY A SURVIVAL KIT IN THE CAR...INCLUDING A FULLY CHARGED CELL
PHONE.

$$

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013-015-261700-
/O.CON.KALY.WC.Y.0002.000000T0000Z-070126T1700Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
418 AM EST FRI JAN 26 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...IN THE MINUS 15 TO
MINUS 29 BELOW RANGE. THESE WIND CHILL EQUIVALENT TEMPERATURES
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES...AS WELL AS LAYERED CLOTHING.

$$
000 
WWUS41 KALY 261559
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1059 AM EST FRI JAN 26 2007


NYZ032-033-042-082-VTZ014-261700-
/O.CAN.KALY.WC.W.0001.000000T0000Z-070126T1700Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD...JACKSONVILLE...NEWFANE
1059 AM EST FRI JAN 26 2007

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
CHILL WARNING. 

ALTHOUGH THE WIND CHILL WARNING HAS BEEN CANCELLED...WIND CHILLS
WILL REMAIN BETWEEN MINUS FIVE AND MINUS FIFTEEN DEGREES BELOW
ZERO FOR MOST OF THE DAY. 

WHILE OUTDOORS...DRESS WARMLY WITH SEVERAL LAYERS OF CLOTHING AND
WEAR A HAT AND GLOVES.

$$

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013-015-261700-
/O.CAN.KALY.WC.Y.0002.000000T0000Z-070126T1700Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1059 AM EST FRI JAN 26 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
CHILL ADVISORY. 

ALTHOUGH THE WIND CHILL ADVISORY HAS BEEN CANCELLED...WIND CHILLS
WILL REMAIN BETWEEN FIVE ABOVE ZERO AND FIVE DEGREES BELOW ZERO
FOR MOST OF THE DAY.

WHILE OUTDOORS...DRESS WARMLY WITH SEVERAL LAYERS OF CLOTHING AND
WEAR A HAT AND GLOVES.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill warning went out at Jan 25, 3:56 AM EST, 11 minutes earlier.

Area forecast discussion, Jan 25, 3:56 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
356 AM EST THU JAN 25 2007

.SYNOPSIS...
A COLD FRONT WILL SETTLE SOUTH OF THE REGION THIS MORNING...AS
HIGH PRESSURE BUILDS IN FROM THE NORTH. A WEAK DISTURBANCE WILL
RIDE EAST ALONG THIS FRONT THIS MORNING...ACCOMPANIED BY A PERIOD OF
LIGHT SNOW ACROSS THE LOWER MID HUDSON VALLEY AND NORTHWEST
CONNECTICUT. BEHIND THIS DISTURBANCE...BITTERLY COLD AIR WILL
DRIVE SOUTH ACROSS THE REGION LATE THIS AFTERNOON INTO FRIDAY.
SCATTERED FLURRIES AND SNOW SHOWERS WILL ALSO BE POSSIBLE WITHIN
THIS ARCTIC AIR MASS THROUGH FRIDAY. ANOTHER DISTURBANCE WILL
TRACK THROUGH THE AREA SATURDAY AND SATURDAY NIGHT...AS A WEAK
COLD FRONT TRACKS THROUGH. WEAK HIGH PRESSURE WILL DOMINATE THE
WEATHER SUNDAY.

&&

.SHORT TERM /TODAY THROUGH SATURDAY/...
UPPER IMPULSE SEEN IN WATER VAPOR IMAGERY TRACKING FROM OH
VALLEY...HEADING EAST. SOME SNOW SHOWER ACTIVITY OCCURRING OVER PA
AND SOUTHERN/WESTERN NY. SOME FLURRY AND SNOW SHOWER ACTIVITY WILL
AFFECT THE REGION TODAY AS THE PRIMARY UPPER LOW AND COLD AIR
BEGINS TO SURGE SOUTH FROM CANADA. COLD AIR ARRIVES TONIGHT AND
FRIDAY WITH WIND CHILLS LATER TONIGHT AND FRIDAY MORNING BELOW -30
IN THE ADIRONDACKS...AND BELOW -15 IN MOST OTHER AREAS. WIND CHILL
WARNINGS AND ADVISORIES WILL BE ISSUED.

BASED ON LOW LEVEL WIND FLOW...SOME CLOUDS AND FLURRY ACTIVITY
POSSIBLE TONIGHT AND FRIDAY. BEST CHANCES FOR ACCUMULATING SNOW
SHOWER ACTIVITY TOWARD HERKIMER COUNTY. BASED ON TEMPERATURES AND
MOISTURE CONTENT OF ATMOSPHERE...NOT EXPECTING MUCH IF ANY OF AN
IMPACT WITH FLURRIES AND SNOW SHOWERS.

BY FRIDAY AFTERNOON...MOST WIND CHILLS WILL HAVE WARMED TO ABOVE
-20...BUT WILL FLIRT WITH -20 INTO FRIDAY NIGHT IN THE
ADIRONDACKS. UPPER LOW EXITS FRIDAY NIGHT...AND WARMING AT AND
ABOVE THE BOUNDARY LAYER BEGINS. AT THE SURFACE...THOUGH...
SATURDAY MORNING SHOULD BE VERY COLD AS WELL. QUICK SHOT OF DEEPER
WARM ADVECTION SATURDAY AND SATURDAY NIGHT SHOULD BRING SOLID
CHANCES FOR SNOW SHOWERS IN MOST AREAS...BUT LIQUID EQUIVALENT
LOOKING TO BE NEARLY NOTHING...SO SOME DUSTINGS AND COATINGS OF
FLUFF SNOW ARE POSSIBLE...WITH THE MOST IN WESTERN AREAS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER IMPULSE EXITS SUNDAY...BUT ANOTHER NORTHERN STREAM SYSTEM
HEADS OUT OF CANADA AND THE GREAT LAKES MONDAY AND MONDAY NIGHT
WITH ANOTHER QUICK SHOT OF COLDER AIR...THEN SOME MODEST WARMING
BY WEDNESDAY...AS A QUICK TRAIN OF LARGELY MOISTURE STARVED
NORTHERN STREAM SYSTEMS CONTINUES TO TRACK THROUGH OUR REGION.
MID/UPPER TROPICAL MOISTURE FEED ACROSS MEXICO AND GULF COAST
STATES CONTINUES TO BE LARGELY UNTAPPED DUE TO THE ZONAL SOUTHERN
STREAM UPPER FLOW. STILL HINTS IN LONG RANGE GUIDANCE FOR THE
PATTERN TO RETROGRADE TO A MORE FAVORABLE +PNA AND MEAN EASTERN
U.S. UPPER TROUGH AXIS POSITION FOR INCREASED POTENTIAL STORMINESS
TOWARD THE END OF NEXT WEEK. MREF CONSENSUS HAS A FEATURE OFF THE
EAST COAST LATE THURSDAY...BUT OTHER SOURCES OF GUIDANCE NOT ON
BOARD...JUST WORTH WATCHING.

&&

.AVIATION /09Z-06Z/...
ARCTIC AIR POURING INTO THE REGION...ACROSS LAKES HURON...ERIE...
AND ONTARIO...WILL RESULT IN WIDESPREAD LOW CLOUDS AND SNOW
SHOWERS DOWNWIND FROM THE LAKES. AREAS MOST LIKELY TO BE AFFECTED
WILL BE THE UPPER MOHAWK VALLEY AND THE NORTHWESTERN CATSKILLS
WHERE MVFR TO IFR CONDITIONS ARE LIKELY IN THE LAKE EFFECT CLOUDS
AND SNOW SHOWERS...WITH SOME TERRAIN AND LAKE ENHANCED CLOUDS AND
SNOW SHOWERS OVER THE ADIRONDACKS. MVFR CONDITIONS MAY ALSO BE
ENCOUNTERED IN OROGRAPHIC CLOUDS AND LIGHT SNOW ALONG THE WESTERN
SIDE OF THE GREEN MTNS IN SOUTHERN VERMONT AND THE BERKSHIRES IN
MASSACHUSETTS. MVFR TO IFR CEILINGS AND VISIBILITIES ARE LIKELY
DURING THE MORNING IN THE MID HUDSON REGION OF NEW YORK AND OVER
WESTERN CONNECTICUT WITH 3 MILES OR LESS VISIBILITY AND CEILINGS
BROKEN TO OVERCAST OF 1500 TO 2000 FEET AS A DISTURBANCE MOVES
ALONG THE AIR MASS BOUNDARY...WITH CONDITIONS IMPROVING TO VFR OVER
MOST OF THIS AREA BY SHORTLY AFTER NOON...WITH A BROKEN DECK AROUND
5000 FEET. WINDS WILL MOSTLY BE LIGHT FROM THE NORTH OR NORTHWEST.

&&

.HYDROLOGY...
TEMPERATURES WILL PLUMMET TO WELL BELOW FREEZING OVER THE ENTIRE
FORECAST AREA TODAY WITH MID AFTERNOON TEMPERATURES RANGING FROM
THE SINGLE DIGITS IN THE ADIRONDACKS TO THE MID 20S IN THE HUDSON
AND HOUSATONIC VALLEYS. LOWS TONIGHT WILL RANGE FROM NEAR 20 BELOW
IN THE ADIRONDACKS TO THE MID SINGLES SOUTH OF KINGSTON NY AND NEW
MILFORD CT...WITH HIGHS FRIDAY ONLY RISING TO BETWEEN PLUS 5 AND 20.
FRIDAY NIGHT DOES NOT LOOK TO BE QUITE AS COLD WITH OVERNIGHT LOWS
BETWEEN 10 BELOW AND 10 ABOVE. SIGNIFICANT ICE FORMATION WILL OCCUR
ON RIVERS AND LAKES FOR THE NEXT TWO TO THREE DAYS AT LEAST. THE
POSSIBILITY OF FREEZE UP ICE JAMMING WILL HAVE TO BE LOOKED AT FOR
OUR ADIRONDACK RIVERS INTO THE WEEKEND. ANY PCPN OVER THE NEXT WEEK
LOOKS LIKE IT WILL COME IN THE FORM OF LIGHT SNOW FROM CLIPPERS OR
LAKE EFFECT SNOWFALL. RIVER FLOWS REMAIN UNSEASONABLY LOW ASIDE FROM
THE HUDSON RIVER DOWNSTREAM OF HADLEY WHICH IS STILL BEING BOOSTED
BY A RELEASE OF ABOUT 7700 CFS FROM THE GREAT SACANDAGA LAKE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY
     FOR CTZ001-013.

MA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY
     FOR MAZ001-025.

NY...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY
     FOR NYZ038>041-043-047>054-058>061-063>066-083-084.

     WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY
     FOR NYZ032-033-042-082.

VT...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST FRIDAY
     FOR VTZ013>015.

&&

NAS/KILPATRICK
Hazardous weather outlook, Jan 24, 4:07 PM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EST WED JAN 24 2007

NYZ032-033-042-082-251200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
407 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A WIND CHILL WATCH HAS BEEN ISSUED FOR LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. REFER TO THE WINTER WEATHER STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013>015-251200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
407 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...GREATER
CAPITAL REGION INCLUDING SARATOGA...WASHINGTON COUNTY...EASTERN
CATSKILLS...MID HUDSON VALLEY...BERKSHIRES...LITCHFIELD HILLS AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
VERY COLD WIND CHILL TEMPERATURES ARE EXPECTED LATE THURSDAY
NIGHT THROUGH FRIDAY MORNING. WIND CHILL ADVISORIES WILL LIKELY
BE ISSUED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:07 AM ESTWind Chill AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more31 hr

Nearby

Wind Chill Warnings in New York, 2007Wind Chill Warnings in Vermont, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.